For rectal bleeding
When you have rectal bleeding, do
aspirin and other
nonsteroidal anti-inflammatory drugs (NSAIDs). Aspirin
and other NSAIDs, such as ibuprofen, can cause bleeding in the digestive tract,
which can increase the amount of
blood in your stools. These medicines can also make
bleeding hemorrhoids bleed more. If you need to use something for pain, try
acetaminophen, such as Tylenol.
bleeding can be caused by constipation, diarrhea, or hemorrhoids.
Symptoms to watch for during home treatment
Call your doctor if any of the following occur during home
- Pain increases or does not
- The blood in your stool increases, or
your stools become red, black, or
- Swelling or a lump in or around
your anus develops.
- Symptoms become more severe or more
WebMD Medical Reference from Healthwise
February 20, 2013
This information is not intended to replace the advice of a doctor.
Healthwise disclaims any liability for the decisions you make based on this
© 1995-2014 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.